MAUDE Adverse Event Report: MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 3387S-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Complaint, Ill-Defined (2331)
Date of Event 10/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other applicable components are: product id neu_ins_stimulator, serial# unknown, product type: implantable neurostimulator.
 
Event or Problem Description
Information was received from a manufacturers' representative regarding a patient who was implanted with a neurostimulator for movement disorders.It was reported that following the first surgery when the leads were implanted a post-op ct and mri revealed edema around the lead.Follow-up from representative stated that the patient was still inpatient but they did not have any information regarding specific treatments the patient was receiving.
 
Event or Problem Description
Follow up information received from the healthcare provider (hcp) reported that no actions/interventions were taken to resolve the edema.It was stated that the patient's symptoms resolved and they don't know the significance of the mri changes.
 
Additional Manufacturer Narrative
Upon review of the additional information received, it was determined that patient code (b)(4) should be added.
 
Event or Problem Description
Additional information was received from a health care provider (hcp).It was reported that a ct scan showed an edema along the path of the lead without evidence of infection.The hcp also commented that this patient was generally in poor health and never had their leads connected to the implantable neurostimulator (ins).The edema was treated with steroids and eventually resolved.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key6089460
Report Number2649622-2016-13846
Device Sequence Number16383200
Product Code MHY
UDI-Device Identifier00643169516540
UDI-Public00643169516540
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/20/2019
Device Model Number3387S-40
Device Catalogue Number3387S-40
Device Lot NumberVA19CKJ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/21/2016
Supplement Date Received by ManufacturerNot provided
Not provided
12/12/2016
Initial Report FDA Received Date11/09/2016
Supplement Report FDA Received Date12/15/2016
01/05/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR